MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7580
Medical Device Problem Codes Material Rupture (1546); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified left anterior descending.After a 6f non-bsc guide catheter and a non-bsc guidewire were crossed the lesion, a 2.00mm x 12mm maverick balloon catheter was advanced for pre-dilatation.However, during the procedure, it failed to cross the lesion due to calcification and when inflated at 10 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with a 2.0x12mm non-bsc balloon.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an incomplete maverick 2mr balloon catheter.The device was visually and microscopically examined.There was contrast present in the inflation lumen and balloon.There was blood in the inflation lumen.At proximal to the proximal balloon waist, for a length, the inflation lumen was buckled.This damage is indicative to removal or advancement difficulties.The balloon was returned loosely folded.At the distal waist moving proximally for a length of, the balloon has a longitudinal tear.The tip segment was found to be slightly stretched and the most distal portion (pink) was found to be detached and failed to return with the device.Product analysis confirmed the reported burst, as the balloon was found to have a longitudinal tear.The reported failure to cross the lesion could not be confirmed as the clinical circumstances could not be replicated.There were unreported damages to the device consistent to damage that would cause resistance or advancement to the device such as a buckled inflation lumen, and a stretched and detached tip.E1: initial reporter address 1: (b)(6) hospital.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16116067
Report Number2124215-2022-55494
Device Sequence Number6839643
Product Code LOX
UDI-Device Identifier08714729369967
UDI-Public08714729369967
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model Number7580
Device Catalogue Number7580
Device Lot Number0029515932
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceAsian